Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 55, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 30, 2005, 12:34 AM CDT for Allen Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 12:34 AM CDT (05:34 UTC)
- Expired
- May 30, 2005, 1:04 AM CDT
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Allen Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 300534 SVRLCH LAC003-300630- /O.NEW.KLCH.SV.W.0055.050530T0534Z-050530T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1234 AM CDT MON MAY 30 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN PARISH IN SOUTHWEST LOUISIANA * UNTIL 130 AM CDT * AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF OBERLIN...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... OBERLIN BY 1255 AM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3053 9286 3049 9283 3058 9263 3082 9267 $$
1 follow-up statement
000 WWUS54 KLCH 300604 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 104 AM CDT MON MAY 30 2005 LAC003-300614- /O.CAN.KLCH.SV.W.0055.000000T0000Z-050530T0630Z/ ALLEN LA- 104 AM CDT MON MAY 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ALLEN PARISH IS CANCELLED... ...THE STORM HAS WEAKENED AND MOVED OUT OF THE PARISH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3053 9286 3049 9283 3058 9263 3082 9267 $$ WILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:31 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 29, 9:31 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 931 PM CDT SUN MAY 29 2005 .UPDATE...WILL KEEP THIS BRIEF WITH ONGOING SEVERE WEATHER GOING ON. HAVE BUMPED UP POPS FOR THE REST OF THE NIGHT AS ANOTHER SHORTWAVE MOVING OUT OF SCNTRL TX WILL COME ROTATING ACROSS THE AREA LATER TONIGHT. QUESTION IS...WILL POTENTIAL FOR SEVERE CONTINUE WITH IT AS IT DOES. RIGHT NOW THE THINKING IS YES AS INSTABILITY STILL FORECAST TO PERSIST DESPITE AREA SE TX GETTING QUITE A BIT OF TSTM ACTIVITY. && .PREV DISCUSSION... (ISSUED 321 PM CDT SUN MAY 29 2005) SYNOPSIS...DRY SLOT IN THE LEE OF THE MORNING SHORTWAVE EXTENDS OVER THE ENTIRE AREA AND AS FAR WEST AS HOUSTON AND COLLEGE STATION. VISIBLE IMAGERY SHOWING THUNDERSTORMS DEVELOPING NEAR EL CAMPO TEXAS UNDER WEAK UPPER DIFLUENT AREA. UPPER TROUGH REMAINS OVER WEST CENTRAL TEXAS WITH SHORTWAVES BEING PRODUCED PERIODICALLY FROM THIS TROUGH. THUNDERSTORMS LOOK TO REDEVELOP LATE TONIGHT AFTER THE ATMOSPHERE RECOVERS FROM DRY SLOT WHICH WILL HAVE MOVED EAST OF THE AREA. ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON MEMORIAL DAY...ONLY LIMITED BY CLOUD COVER CONCERNS. THERE WILL BE SUFFICIENT MOISTURE AND INSTABILITY AHEAD OF THE MAJOR TROUGH AXIS FOR MULTIPLE PERIODS OF THUNDERSTORMS. THIS WET PATTERN SHOULD HOLD UNTIL EARLY TUESDAY WHEN THE TROUGH AXIS MOVES THROUGH. ANOTHER UPSTREAM SLOW MOVING UPPER TROUGH MOVES THROUGH ALONG THE ACTIVE SOUTHERN TRACK ON WEDNESDAY INTO THURSDAY FOR MORE SCATTERED TSTMS. A DRYING TREND SETS IN FRIDAY INTO NEXT WEEKEND AS LOW LEVEL RIDGING BUILDS IN FROM THE EAST. DISCUSSION...EXPECTING TSTMS AFTER MIDNIGHT TNITE WHEN THE EFFECTS OF THE DRY SLOT FINALLY WANES. GIVEN MODEL PERFORMANCE LATELY AND TIMING...WILL GO WELL BELOW GUIDANCE ON POPS TNITE. K-INDICES IN THE 30S AND PWS ABOVE 1.5 WHILE MEAN RHS EXCEEDING 70 PERCENT INTO TUESDAY HELP JUSTIFY THE LIKELY POPS GFS MAINTAINS MONDAY THRU TUESDAY. WEAK COOL ADVECTION AFTER THE TROF PASSAGE SO WENT SLIGHT BELOW GUIDANCE TUESDAY NIGHT. AVIATION...EARLY MORNING TSTMS WITH TEMPO IFR VIS AND MVFR CIGS. MARINE...SOUTHERLY WINDS INCREASING AHEAD OF THE TROUGH...WILL GO WITH SCEC LATE TNITE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 82 73 85 / 90 70 60 40 KBPT 73 84 72 89 / 90 60 60 30 KAEX 69 83 71 83 / 90 70 60 50 KLFT 73 85 71 87 / 90 80 60 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SEVERE TSTM WATCH UNTIL MIDNIGHT LAZ 27-29...LAZ 30-33...LAZ45...LAZ53-55. TX...SEVERE TSTM WATCH UNTIL MIDNIGHT TXZ 180-182 AND TXZ 201. && WILEY
Hazardous weather outlook, May 30, 12:17 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1217 AM CDT MON MAY 30 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 301114- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FOR PORTIONS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA TONIGHT PRODUCING THE CHANCE FOR LARGE HAIL AND DAMAGING WINDS. THE TORNADO THREAT LOOKS MINIMAL AT THIS TIME BUT SEVERE THUNDERSTORMS DUE POSSESS THE POTENTIAL TO PRODUCE TORNADOES. SPOTTER ACTIVATION MAYBE REQUESTED THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN CHANCES WILL CONTINUE INTO MONDAY AND WILL LINGER THROUGH THURSDAY AS A FRONT REMAINS TO OUR NORTH AND SOUTHERLY WINDS BRINGS IN LARGE AMOUNTS OF MOISTURE OFF THE GULF. AT THIS TIME...THE PROBABILITY OF SEVERE THUNDERSTORMS REMAINS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAYBE REQUESTED FOR TODAY.
In the hours before
Local storm report, May 29, 9:14 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
914 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL VIDOR 30.13N 94.00W
05/29/2005 1.75 INCH ORANGE TX BROADCAST MEDIA
SEVERAL REPORTS OF GOLFBALL SIZE HAIL THROUGHOUT THE CITY
OF VIDOR.
&&
MWILEYLocal storm report, May 29, 9:17 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
917 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 1 S LUMBERTON 30.25N 94.20W
05/29/2005 HARDIN TX FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS TREES DOWN AND DIME SIZED HAIL ON
THE SOUTH SIDE OF LUMBERTON.
&&
MWILEYLocal storm report, May 29, 9:47 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
947 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL LEESVILLE 31.14N 93.27W
05/29/2005 0.88 INCH VERNON LA PUBLIC
PUBLIC REPORT OF NICKEL SIZE HAIL IN THE CITY OF
LEESVILLE.
&&
MWILEYLocal storm report, May 29, 10:39 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1039 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL VIDOR 30.13N 94.00W
05/29/2005 2.75 INCH ORANGE TX PUBLIC
REPORT OF WINDOWS BEING KNOCKED OUT BY BASEBALL SIZE
HAIL.
&&
MWILEYLocal storm report, May 29, 11:28 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST VINTON 30.20N 93.58W
05/29/2005 60 MPH CALCASIEU LA LAW ENFORCEMENT
VINTON POLICE REPORTED WINDS ESTIMATED AT 60 MPH OR
GREATER ALONG WITH NICKEL-SIZED HAIL WITHIN THE CITY
LIMITS
&&
MWILEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:08 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 32 min |
| May 29, 9:11 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 64 min |
| May 29, 11:23 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 37 min |
| May 29, 11:37 PM CDT | Tornado Warning | LCH | Calcasieu | 23 min |
| May 29, 11:59 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 61 min |
| May 30, 3:23 AM CDT | Special Marine Warning | LCH | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.